MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG SOMATOM DEFINITION AS; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHINEERS AG SOMATOM DEFINITION AS; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 08098027
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the somatom definition as ct system.It was reported that, during an examination of an emergency patient, an external patient monitoring device (intellivue patient monitor mx100) fell from the patient handling system (phs) and struck the gantry sealing ring.As a result of the impact, the sealing ring was penetrated, and contact occurred between the monitoring device and the rotating portion of the gantry.The patient monitor was positioned on the patient handling system between the patient's legs without being secured by a retaining strap.We are unaware of any impact to the state of health of the patient involved.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.The root cause was determined to be use-related factors.No system malfunction was identified.The system operated in accordance with its specifications.The falling of the external object into the gantry is considered to be outside the control of the manufacturer.The impact damaged the plexiglas ring and components within the rotating part of the gantry.The customer elected not to pursue repair of the system and instead decided to replace the ct.The affected ct system was taken out of service.A safety assessment has been performed.

Brand Name
SOMATOM DEFINITION AS
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key25676823
Report Number3004977335-2026-00117
Device Sequence Number11942119
Product Code JAK
UDI-Device Identifier04056869003665
UDI-Public(01)04056869003665
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K230421
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number08098027
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2026
Initial Report FDA Received Date07/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown